A client receiving total parenteral nutrition (TPN) suddenly develops a fever, chills, and increased white blood cell count. What is the nurse's priority action?
✓ Correct Answer: Option C
These symptoms indicate a potential TPN-related bloodstream infection. The priority is to stop the infusion to prevent further systemic spread of bacteria and notify the provider for prompt intervention, such as obtaining blood cultures and initiating antibiotics.
📚 About This NCLEX-RN Exam Prep Practice Question
This 3-level NCLEX-RN Exam Prep question from the Physiological Integrity topic is part of BrainForge Quiz's free exam preparation library. Each question includes the correct answer and a detailed explanation to help you understand the underlying concept, not just memorize the answer.
How to use this page: Read the question above, consider all four options (A through D), then check the highlighted correct answer and explanation. For active timed practice, start a free NCLEX-RN Exam Prep practice test or use flashcards for spaced repetition review.